Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
invert12

Accutane And Differin Xp At The Same Time?

Recommended Posts

I was on 20mg a day and now I'm on 40mg a day. My derm gave me differin xp while I was on 20 to help speed up, should I keep taking it on 40 a day? It doesn't seem to do anything...

Share this post


Link to post
Share on other sites

It is usually not recommended to use other acne treatments while on accutane, specially topical treatments as they can dry and irritate your skin. I wouldn't use it for a few reasons:

1) Differin is a retinoid (same class of chemical compound as accutane), which means that it will dry your skin (you don't need your skin to be dryer)

2) Differin CONTROLS your acne, which means that your face will look a lot better than it should be... It's a good thing for you because you won't have a face full of zits, but you (or your dermatologist) won't be able to see if accutane is working for you or when you should really stop accutane (since you'll think that your skin is flawless, but once you'll stop taking differin, there's a chance it might come back), etc.

3) Your skin probably won't tolerate it anymore now that you are on 40mg... I'm on 40mg right now and my skin is A LOT more sensible... Before accutane, I could've put the most chemical product on my face, it wouldn't even be red, dry or itchy (even though I was also using Differin and Clyndoxyl). Now that I'm on accutane at 40mg/day, my skin gets red easily and it's a lot dryer (even though I always had extremely oily skin).

That's just my opinion, but I'm not a dermatologist. Maybe you should talk to him about it? Never forget that he's the expert! I wouldn't stop using it right now (since he told you to take it), but I would definitely take an appointment or call him to know if you should keep using it. If you see that your skin starts to react badly to Differin, you should probably stop using it until your next appointment (if your face is itchy, if it's too red, if it's extremely dry, if it burns, etc.).

Hope this helps :)

And sorry if my post is full of mistakes, english is not my first language :P

Share this post


Link to post
Share on other sites

You should not be combining acne treatments without your dermatologist's approval. With Differin, increased dryness is a concern in terms of you having to deal with it, but using something else will complicate you and your derm's assessment of the effectiveness of Accutane. What I mean is that Accutane's dosing and length of treatment (as judged by your derm) is based on studies but is mostly guided by how your skin responds. So it will be hard to tell which part of your dry skin (or any other side effects) is from the Accutane or the Differin. In that same sense, if you use both and your skin gets clear, the doctor might discontinue Accutane thinking that it was that drug that really worked when in reality, it was the topical treatment.

With a drug like Accutane, with all its potential problems, its best to play it safe. I have read of people who did there whole treatment, but only saw clear skin a month or so after a 5 month treatment. Because its actually treating the cause of acne, your skin's existing acne might go away with time. Good news is, if it works you, that no new acne will come.

Share this post


Link to post
Share on other sites

Good news is, if it works you, that no new acne will come.

Well, actually, there is a chance it might come back... but it's not the subject of this topic ;)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×